When constipation is serious

WinneyPooh
WinneyPooh Member Posts: 318
edited March 2014 in Colorectal Cancer #1
Hi, All
I have not had a BM in two days, was doing fine and i had some muscle cramps so i took two pain pills over a 24 hour period and now i am really constipated,>

For those of you responding who don't know I am stage 4 with a pretty good size mass in my rectum. I have mostly direah or loose stools from the chemo it has been 2 weeks since last,

So how many days and how much milk a magnisia before i should worry?

I have been having BM up until friday night,

winney

Comments

  • tootsie1
    tootsie1 Member Posts: 5,044 Member
    Call
    It's probably the pain medication, but if you don't have any "action" by then, I would call the doctor tomorrow for advice.

    *hugs*
    Gail
  • nudgie
    nudgie Member Posts: 1,478
    My opinion
    would be NOT to wait until it gets too bad. I always had a consitpation problem and was always taking laxatives to move things along until 2006 when I was totally obstructed and had to have emergency surgery. The pain dropped me to my knees, so I would say if you don't have sometime today and you have been taking some form of a laxative and that is not helping, then immediately call your doctor or go directly to the ER. DO NOT WAIT.

    Pain mediciation will CAUSE constipation.
  • Shayenne
    Shayenne Member Posts: 2,342
    nudgie said:

    My opinion
    would be NOT to wait until it gets too bad. I always had a consitpation problem and was always taking laxatives to move things along until 2006 when I was totally obstructed and had to have emergency surgery. The pain dropped me to my knees, so I would say if you don't have sometime today and you have been taking some form of a laxative and that is not helping, then immediately call your doctor or go directly to the ER. DO NOT WAIT.

    Pain mediciation will CAUSE constipation.

    I agree!
    ...with nudgie! I've been in the hospital for obstructions, and they are the worse pain you will ever feel, thats even what the pain and pallitive team at the hospital told me, and my doctor always told me, don't wait long, just a day or so, but any pain with it, go to the ER room, they will take X-rays and CT scans to make sure you are not obstructed.

    Hope everything goes well!

    Hugsss!
    ~Donna
  • Janet3
    Janet3 Member Posts: 59
    Absolutely
    Yes,go the ER, they can CT you immediately. Pain meds can cause constipation but why not get the CT to be sure it's nothing more serious. If not the ER, call your Dr ASAP.
    Janet
  • This comment has been removed by the Moderator